Alert archive / New Jersey / Dense Fog Advisories in 2013

Dense Fog Advisory 2, NWS Philadelphia/Mount Holly

January 12, 20134 states

NWS Philadelphia/Mount Holly issued this dense fog advisory at Jan 12, 2013, 2:54 PM EST for 4 states. It took effect at Jan 12, 2013, 7:17 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2013, 2:54 PM EST (19:54 UTC)
In effect from
Jan 12, 2013, 7:17 PM EST
Expired
Jan 13, 2013, 1:00 PM EST
In force
18 hr
Issued by
NWS Philadelphia/Mount Holly
All 34 counties

Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 68 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WWUS71 KPHI 121954
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
254 PM EST SAT JAN 12 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-070-071-101>106-130400-
/O.NEW.KPHI.FG.Y.0002.130113T0600Z-130113T1500Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
254 PM EST SAT JAN 12 2013

...DENSE FOG ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...1 AM SUNDAY THROUGH 10 AM SUNDAY.

* IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE.  IF DRIVING...SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

&&

$$

ROBERTSON
6 follow-up statements
250 
WWUS71 KPHI 122004
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EST SAT JAN 12 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-070-071-101>106-130900-
/O.CON.KPHI.FG.Y.0002.130113T0600Z-130113T1500Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
304 PM EST SAT JAN 12 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
SUNDAY...

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...1 AM SUNDAY THROUGH 10 AM SUNDAY.

* IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE.  IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

ROBERTSON
053 
WWUS71 KPHI 130017
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
717 PM EST SAT JAN 12 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-070-071-101>106-131000-
/O.EXT.KPHI.FG.Y.0002.130113T0017Z-130113T1500Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
717 PM EST SAT JAN 12 2013

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY...

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THROUGH 10 AM SUNDAY.

* IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE.  IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
245 
WWUS71 KPHI 130916
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 AM EST SUN JAN 13 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-070-071-101>106-131500-
/O.CON.KPHI.FG.Y.0002.000000T0000Z-130113T1500Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
416 AM EST SUN JAN 13 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THROUGH 10 AM THIS MORNING.

* IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE.  IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
942 
WWUS71 KPHI 131434
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 AM EST SUN JAN 13 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-070-071-101>106-131800-
/O.EXT.KPHI.FG.Y.0002.000000T0000Z-130113T1800Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
934 AM EST SUN JAN 13 2013

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THROUGH 1 PM THIS AFTERNOON.

* IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE.  IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$


ROBERTSON
486 
WWUS71 KPHI 131647
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1147 AM EST SUN JAN 13 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ008-010-012>014-016>027-
PAZ070-071-131800-
/O.CAN.KPHI.FG.Y.0002.000000T0000Z-130113T1800Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MORRIS-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...MORRISTOWN...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...
SANDY HOOK...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA
1147 AM EST SUN JAN 13 2013

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
DENSE FOG ADVISORY.

ALTHOUGH SOME PATCHY FOG REMAINS AT LATE MORNING, VISIBILITIES
HAVE IMPROVED TO A MILE OR GREATER. CONTINUED IMPROVEMENT IS
EXPECTED, AND THEREFORE THE DENSE FOG ADVISORY IS CANCELLED.

$$

NJZ001-007-009-015-PAZ054-055-060>062-101>106-131800-
/O.CON.KPHI.FG.Y.0002.000000T0000Z-130113T1800Z/
SUSSEX-WARREN-HUNTERDON-MERCER-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...FLEMINGTON...
TRENTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN...
BETHLEHEM...EASTON...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
1147 AM EST SUN JAN 13 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THROUGH 1 PM THIS AFTERNOON.

* IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE.  IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

KLINE
565 
WWUS71 KPHI 131815
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
115 PM EST SUN JAN 13 2013

NJZ001-007-009-015-PAZ054-055-060>062-101>106-131915-
/O.EXP.KPHI.FG.Y.0002.000000T0000Z-130113T1800Z/
SUSSEX-WARREN-HUNTERDON-MERCER-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...FLEMINGTON...
TRENTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN...
BETHLEHEM...EASTON...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
115 PM EST SUN JAN 13 2013

...DENSE FOG ADVISORY HAS EXPIRED...

VISIBILITIES CONTINUE TO SLOWLY IMPROVE ACROSS THE AREA, AND DENSE
FOG IS NO LONGER WIDESPREAD. HOWEVER, LOCALIZED PATCHY DENSE FOG
REMAINS WITH VISIBILITIES AS LOW AS ONE-QUARTER MILE IN SOME
LOCATIONS. A SPECIAL WEATHER STATEMENT WILL FOLLOW SHORTLY TO
ADDRESS THESE AREAS. 

$$

KLINE

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Jan 12, 12:47 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Jan 12, 12:47 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1247 PM EST SAT JAN 12 2013

.SYNOPSIS...
A WARM FRONT WILL ATTEMPT TO MOVE ACROSS THE AREA FROM THE SOUTH
OVER THE WEEKEND. A COLD FRONT WILL CROSS THE REGION SLOWLY FROM THE
NORTHWEST LATE SUNDAY NIGHT INTO MONDAY NIGHT. THAT FRONT MAY REMAIN
ACTIVE AFTER IT PASSES TO OUR SOUTH. WEAK HIGH PRESSURE WILL MOVE
OVER THE AREA FOR THE MIDWEEK PERIOD. ANOTHER COLD FRONT MAY ARRIVE
LATE IN THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FOG AND LOWER VISIBILITIES REMAINED ACROSS THE AREA EARLY TODAY,
BUT HAVE SINCE DISSIPATED AND IMPROVED INTO THE EARLY AFTERNOON.
LOW CLOUDS, HOWEVER, HAVE HELD ON INTO THE EARLY AFTERNOON, AND
TEMPERATURES HAVE BEEN SLOW TO RISE ACROSS THE REGION. WITH THE
EARLY AFTERNOON UPDATE, WE ADJUSTED HOURLY TEMPS TO REFLECT
CURRENT TRENDS AND DECREASED MAX TEMPERATURES ACROSS THE AREA
GENERALLY 3 TO 5 DEGREES. IN ADDITION, WE ALSO INCREASED SKY COVER
THROUGH THE REMAINDER OF THE AFTERNOON AS MOST AREAS WILL PROBABLY
REMAIN MORE MOSTLY CLOUDY RATHER THAN PARTLY SUNNY. WEAK HIGH
PRESSURE WILL TRY TO SLOWLY BUILD ACROSS THE AREA TODAY FROM THE
SOUTH AS RIDGING ALOFT TAKES PLACE AS WELL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE HIGH WILL MOVE SLIGHTLY EWD TONIGHT BUT THE FLOW REMAINS LIGHT
AT THE SFC, SO LOW CLOUDS AND FOG ARE EXPECTED AGAIN.  IT WILL BE A
VERY WARM NIGHT, WITH OVERNIGHT LOWS HIGHER THAN AVERAGE HIGHS FOR
THIS TIME OF YEAR.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY IS NOT LOOKING AS CLEAN AS IT HAD BEEN. MODEL SOUNDINGS ARE
EITHER ISOTHERMAL OR NEAR-ISOTHERMAL (THE NAM SOUNDINGS HAVE A
LITTLE MIXING UP THROUGH H950), AND THE FRONTOGENETIC FIELDS IMPLY
THAT THE WARM FRONT MIGHT BE STRUGGLING TO PUSH THROUGH AT LEAST THE
NORTHERN PART OF THE AREA. WE HAVE NOT TANKED THE FORECAST FOR
SUNDAY COMPLETELY, BUT WE'VE CARRIED THE MENTION OF DRIZZLE AND FOG
THROUGH THE MORNING AND HAVE BACKED OFF TEMPERATURES BY A FEW
DEGREES. WE NOTE THAT EVEN AN ISOTHERMAL PROFILE TO H925 WOULD
RESULT IN WARM TEMPERATURES FOR JANUARY.

THE COLD FRONT LOOKS LIKE IT WILL ENTER THE NORTHWESTERN ZONES BY
DAYBREAK MONDAY (IT'S FASTER THAN THAT PER THE GFS AND SLOWER PER
THE ECMWF) AND THEN SLOG THROUGH THE REST OF THE AREA ON MONDAY.
DEPENDING ON THE EXACT TIMING, SUNDAY NIGHT MIGHT BE RATHER WARM AND
MOIST FOR JANUARY. THE FRONT HAS FAIR DYNAMICS, DECENT FRONTOGENESIS
AND DECENT MOISTURE AS IT MOVES THROUGH. THE AIR BEHIND THE FRONT IS
NOT ARCTIC IN NATURE, BUT SHOULD BRING US CLOSER TO NORMAL REGARDING
TEMPERATURES. THE SHOWALTER INDICES ALMOST MADE US ADD A SLIGHT
CHANCE OF THUNDER WITH THE FRONT, BUT THAT WAS LEFT OUT FOR NOW.

AFTER THAT, THE LONG TERM MODELS DIFFER ON ENERGY MOVING ALONG THE
BAROCLINIC ZONE AS IT SLOWLY RECEDES SOUTH. HPC FAVORS THE GFS
DEPICTION, WHICH IS SOMEWHAT LESS THREATENING REGARDING
PRECIPITATION. BOTH THE GFS AND ECMWF DO HAVE QUITE AN UPPER JET
SITUATED TO THE NORTH OF US INTO WEDNESDAY. WE HAVE SPLIT THE
DIFFERENCE BETWEEN THE TWO MODELS, WHICH BASICALLY CARRIES POPS THAT
INCREASE FROM LOW OR SLIGHT CHANCE NORTH TO HIGH CHANCE OR LIKELY
SOUTH THROUGH TUESDAY BEFORE DIMINISHING TUESDAY NIGHT AND
WEDNESDAY. AFTER THAT, WE KEEP THE FORECAST DRY FOR NOW.

AT PRESENT, THIS FORECAST DOES NOT RESULT IN ANY SIGNIFICANT AMOUNT
OF SNOW BEHIND THE FRONT, IN PART BECAUSE THE AIR BEHIND THE COLD
FRONT IS NOT THAT COLD. ALL THIS IS, OF COURSE, SUBJECT TO CHANGE.
WE DO LOOK TO GO BACK TO NEAR-NORMAL TEMPERATURES BEHIND THE FRONT.

WE NOTE THAT THE ECMWF HAS BACKED OFF OF THE ARCTIC BLAST AT THE END
OF THE WORK WEEK FOR US, ALTHOUGH IT DOES CONTINUE TO GIVE IT TO NEW
ENGLAND. THE GFS IS NOT AS COLD AS THE ECMWF.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LIFR AND IFR CIGS/VSBYS WILL PREVAIL INTO THE EARLY AFTERNOON FOR
A GOOD PORTION OF THE AREA AS MOISTURE TRAPPED BENEATH AN
INVERSION AND WEAK SFC FLOW KEEP AN ABUNDANCE OF CLOUDS AND FOG
ACROSS THE REGION.

HOWEVER, HIGH PRESSURE TO THE SOUTH WILL EVENTUALLY WIN OUT BY
AFTERNOON AND CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE TO MVFR OR VFR.
BUT A REPEAT PERFORMANCE IS POSSIBLE AGAIN TONIGHT WITH LIGHT FLOW
AGAIN.

OUTLOOK...
SUNDAY...STARTING AT IFR, WITH IMPROVEMENT SLOW DURING THE DAY. VFR
CONDITIONS ARE POSSIBLE LATE. CONFIDENCE IS LOW.

SUNDAY NIGHT AND MONDAY...AREAS OF MVFR OR IFR IN SHOWER ACTIVITY.
CONFIDENCE IS LOW TO MODERATE.

MON NIGHT THROUGH TUESDAY...POSSIBLE MVFR OR IFR CONDITIONS IN
PRECIPITATION. CONDITIONS WORSE SOUTH THAN NORTH. CONFIDENCE IS LOW
TO MODERATE.

TUESDAY NIGHT THROUGH WEDNESDAY...MAINLY VFR. CONFIDENCE IS LOW TO
MODERATE.

&&

.MARINE...
HIGH PRESSURE IS ANCHORED OFF THE SOUTHEASTERN STATES AND SWLY FLOW
PREVAILS ALOFT.  HOWEVER, AT THE SFC FLOW IS LIGHT.  AFTER SOME
EARLY MORNING LCLY DENSE FOG, CONDS ON THE AREA WATERS WILL BE GENLY
QUIET WITH SEAS IN THE 2 TO 3 FT RANGE THRU THE NEAR AND SHORT TERM
PDS AND NO FLAGS ARE ANTICIPATED.

OUTLOOK...
WINDS MAY APPROACH OR REACH ADVISORY LEVELS IN ADVANCE OF AND BEHIND
THE COLD FRONT ON SUNDAY NIGHT AND MONDAY. SEAS OVER THE OCEAN
WATERS ALSO MAY APPROACH ADVISORY LEVELS DURING THAT TIME.
OTHERWISE, SUB-ADVISORY CONDITIONS ARE EXPECTED.

&&

.TIDES/COASTAL FLOODING...
THE ASTRONOMICAL HIGH TIDES WILL BE ELEVATED DUE TO THE NEW MOON
THIS MORNING. HOWEVER, BASED ON CURRENT TRENDS AND FORECAST GUIDANCE,
POSITIVE DEPARTURES SHOULD BE JUST SHY, WITH THE CLOSEST SITE BEING
SANDY HOOK. AS A RESULT, SOME SPOTTY MINOR TIDAL FLOODING IS
POSSIBLE. HOWEVER, IT SHOULD NOT HAVE ENOUGH OF AN IMPACT TO WARRANT
AN ADVISORY.

&&

.CLIMATE...
THE RECORD HIGH TEMPERATURES FOR THIS WEEKEND ARE LISTED BELOW.

LOCATION           TODAY  - 1/12         SUNDAY - 1/13
--------          ---------------        -------------

ALLENTOWN           60 IN 1932             67 IN 1932
READING             61 IN 1913             68 IN 1932
TRENTON             68 IN 1890             70 IN 1890
PHILADELPHIA        72 IN 1890             70 IN 1932
WILMINGTON          58 IN 2006             70 IN 1932
ATLANTIC CITY       63 IN 1913             67 IN 1995
GEORGETOWN          70 IN 1975             73 IN 2005
MOUNT POCONO        56 IN 1975             55 IN 2005

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DELISI
NEAR TERM...KLINE/NIERENBERG/ROBERTSON
SHORT TERM...NIERENBERG
LONG TERM...DELISI
AVIATION...DELISI/NIERENBERG/ROBERTSON
MARINE...DELISI/NIERENBERG
TIDES/COASTAL FLOODING...NIERENBERG
CLIMATE...GORSE
Hazardous weather outlook, Jan 12, 9:09 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
909 AM EST SAT JAN 12 2013

DEZ002>004-MDZ019-020-NJZ001-007>009-014-021>026-PAZ054-055-060>062-
101-103-105-131415-
KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-EASTERN MONMOUTH-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
909 AM EST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME PATCHY DENSE FOG WILL PERSIST INTO THIS AFTERNOON. MORE
WIDESPREAD DENSE FOG IS POSSIBLE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-015-NJZ010-012-013-015>020-027-PAZ070-071-102-104-
106-131415-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
909 AM EST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

DENSER FOG IS EXPECTED TO REDEVELOP AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-131415-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
909 AM EST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

SOME PATCHY DENSE FOG SHOULD PERSIST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 12, 9:08 AM EST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 AM EST SAT JAN 12 2013

NJZ001-007>009-PAZ054-055-060>062-101-103-105-121700-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN...
BETHLEHEM...EASTON...HONEY BROOK...OXFORD...COLLEGEVILLE...
POTTSTOWN...CHALFONT...PERKASIE
908 AM EST SAT JAN 12 2013

...PATCHY DENSE FOG THROUGH LATE MORNING...

AT 905 AM, PATCHY DENSE FOG WAS OBSERVED ACROSS PORTIONS OF
NORTHWEST NEW JERSEY, THE SOUTHERN POCONOS, AND THE LEHIGH VALLEY.
VISIBILITIES ARE AS LOW AS ONE-QUARTER MILE IN SOME LOCATIONS.
THE FOG IS EXPECTED TO DIMINISH LATE THIS MORNING WITH SLOWLY
IMPROVING VISIBILITIES. IF YOU WILL BE DRIVING THIS MORNING,
PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATION, REDUCE YOUR
SPEED, AND ALLOW EXTRA DISTANCE BETWEEN YOUR VEHICLE AND OTHERS ON
THE ROAD.

KLINE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 12:26 AM ESTDense Fog AdvisoryPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more9 hr
Jan 12, 2:55 PM ESTMarine Dense Fog AdvisoryPHI22 hr

Nearby

Dense Fog Advisories in New Jersey, 2013Dense Fog Advisories in Pennsylvania, 2013Dense Fog Advisories in Maryland, 2013Every dense fog advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.